Illinois, 2007

Hail in Illinois, April 26, 2007

April 26, 2007 · NWS ILX · 1 event in 1 county or zone

Scattered thunderstorms developed with the heating of the day as an area of low pressure tracked across central Illinois. An isolated report of severe hail was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Scattered thunderstorms developed with the heating of the day as an area of low pressure tracked across central Illinois. An isolated report of severe hail was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 26, 9:50 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 26, 9:50 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CDT THU APR 26 2007

.DISCUSSION...
SURFACE LOW PRESSURE SYSTEM MOVING INTO ILLINOIS THIS MORNING...WITH
SCATTERED THUNDERSTORMS FORMING ACROSS THE AREA.  FOR THE MOST
PART...THE ACTIVITY IS CONFINED TO BRIEF MODERATE SHOWERS...BUT SOME
ISOLATED CLOUD TO GROUND STRIKES WERE DETECTED...ESPECIALLY IN THE
SHOWERS MOVING INTO THE SWRN AREAS.  SCATTERED ACTIVITY LIKELY TO
CONTINUE THROUGH THE MORNING.  GOING FORECAST IS DOING WELL.  WILL
UPDATE ZONES CLOSER TO NOON TO REMOVE MORNING WORDING.

&&

.PREV DISCUSSION...
FORECAST CONCERN IS HEAVY RAIN THREAT AND IF FLOOD WATCH NEEDED NW
OF THE IL RIVER TODAY AND SLIGHT RISK OF SEVERE THUNDERSTORM THREAT
EAST OF I-55. CONTINUE TO SIDE WITH THE NAM/WRF MODEL NEXT FEW DAYS
WHICH HAS HAD A BETTER TRACK RECORD DURING THE PAST FEW DAYS.
VIGOROUS LOW PRESSURE SYSTEM OVER MO TO LIFT NE UP THE IL RIVER
VALLEY THIS AFTERNOON AND INTO LOWER MI LATE TONIGHT. DEFORMATION
AND FRONTOGENETIC ZONE APPEARS TO SET UP NW OF THE IL RIVER TODAY
CLOSER TO THE MS RIVER IN NW IL WHERE HEAVIEST RAINS WILL BE
ESPECIALLY THIS MORNING. THEN FOCUS SHIFTS TO EASTERN IL WHERE
ATMOSPHERE GETS MORE UNSTABLE AND POSSIBLE THREAT OF SEVERE STORMS.

08Z/3 AM SURFACE MAP SHOWS 1002 MB LOW PRESSURE OVER CENTRAL MO WITH
A WARM FRONT SLOWLY LIFTING NORTH INTO CENTRAL IL/IN JUST SOUTH OF
I-72. ALOFT A 556 DM STRONG 500 MB LOW WAS NEAR THE KS/MO BORDER
WHILE UPPER LEVEL RIDGE ALONG THE MID AND SOUTHERN ATLANTIC COAST.
WATOR VAPOR LOOP SHOWS A TROPICAL PLUME OF MOISTURE LIFTING NORTH
FROM THE EASTERN GULF UP INTO IL WITH PRECIPITABLE WATER VALUES 1 TO
1.25 INCHES. ALSO HAVE SSW LOW LEVEL JET OF 30+ KNOTS INTO THE OHIO
VALLEY WITH SHORT WAVES ROTATING NORTHWARD INTO IL AROUND UPPER
LEVEL LOW. RESULT WAS WIDESPREAD CONVECTION AGAIN TONIGHT ACROSS
CENTRAL IL. HEAVIEST BAND OF CONVECTION WAS LIFTING STEADLY
NORTHWARD AND NOW ALONG AND NW OF THE IL RIVER WHILE SE IL FROM
CHARLESTON/MATTOON SE CURRENTLY JUST SEEING WIDELY SCATTERED SHOWERS
IN WARM SECTOR. TEMPS RANGE FROM 45 TO 50F FROM IL RIVER NW TO LOWER
60S IN WARM SECTOR FROM TAYLORVILLE TO PARIS SOUTH WHERE DEWPOINTS
IN UPPER 50S.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
RUC AND NAM/WRF LIFT LOW PRESSURE NE INTO WESTCENTRAL IL BY 18Z
TODAY AND THEN NAM/WRF TRACK LOW PRESSURE UP THE IL RIVER BASIN
DURING THIS AFTERNOON. DEFORMATION ZONE OF HEAVIER RAIN SETS UP NW
OF THE IL RIVER FROM NW MO INTO SE IA AND NW IL ESPECIALLY THIS
MORNING. ADDED LOCALLY HEAVY RAIN NW OF THE IL RIVER THIS MORNING
WHERE 1 TO 1.5 INCHES POSSIBLE WITH 100 PERCENT POPS. THIS AREA HAD
ABOUT THAT MUCH RAIN TUE NIGHT. BUT FLASH FLOOD GUIDANCE VALUES ARE
1.5 INCHES IN AN HOUR...1.75 INCHES IN 3 HOURS...AND 2 INCHES IN 6
HOURS...SO REFRAINED FROM ISSUING FLOOD WATCH. BUT URBAN AND SMALL
STREAM FLOOD ADVISORIES MAY BE NEEDED NW OF THE IL RIVER THIS
MORNING. CONVECTION EAST OF THE IL RIVER MORE SCATTERED TODAY.

DRY SLOT WORKS INTO EASTERN IL BY AFTERNOON AHEAD OF LOW PRESSURE AS
WARM FRONT LIFTS NORTH OF EAST CENTRAL IL. COULD BE SOME PEAKS OF
SUNSHINE AND WARM TEMPS INTO UPPER 60S TO LOWER 70S...EVEN NEAR 75F
NEAR THE WABASH RIVER IF ENOUGH SUNSHINE. SOME BOUNDARY LAYER
DESTABILIZATION IN ADVANCE OF THE SURFACE LOW/UPPER TROUGH...AND
ALONG AND SOUTH OF THE WARM FRONT IN EASTERN IL THIS AFTERNOON
ALONG WITH INCREASING MID LEVEL LAPSE RATES AS UPPER LEVEL LOW
APPROACHES THIS AFTERNOON. MLCAPE TO 500 J/KG...AND SOME POCKETS OF
GREATER INSTABILITY IF SUN BREAKS THROUGH. SPC CONTINUES SLIGHT RISK
OF SEVERE STORMS EAST OF I-55 THIS AFTERNOON WITH LARGE HAIL BIGGEST
THREAT (30% OR GREATER) EAST OF DANVILLE TO FLORA. FOLLOWED BY
DAMAGING WIND GUSTS (15% OR GREATER) EAST OF I-55. TORNADO RISK 5%
NEAR TERRE HAUTE. MUCH COOLER HIGHS NW OF THE IL RIVER IN THE MID TO
UPPER 50S NW OF THE LOW TRACK.

LOW PRESSURE LIFTS NE INTO LOWER MI LATE TONIGHT WITH SHOWER CHANCES
DIMINISHING FROM SW TO NE BUT STAYING CLOUDY. COULD BE ISOLATED
THUNDERSTORMS NEAR THE IL/IN BORDER EARLY THIS EVENING. CUTOFF UPPER
LEVEL LOW OPENS UP AS IT MOVES INTO SOUTHERN ONTARIO FRI. BUT STIL
CLOSE ENOUGHT TO BRING A RISK OF A FEW SHOWERS YET ESPECIALLY NE
AREAS. MOSTLY CLOUDY SKIES PREVAIL ACROSS CENTRAL/SE IL FRI WITH
HIGHS IN THE LOWER 60S. CLOUDS DECREASE FRI NIGHT AS SKIES BECOME
MOSTLY CLEAR WITH WEAK HIGH PRESSURE RIDGE MOVING TOWARD IL. A SHORT
WAVE IN THE NORTHERN ROCKIES DROPS DOWN INTO AR/TN VALLEY SAT
KEEPING ITS CLOUDS/QPF SOUTH OF IL. MEANWHILE A WEAK TROF SLIPS
SOUTH INTO CENTRAL IL LATE SAT BUT LIMITED MOISTURE SO KEPT IT DRY
WITH SKIES BECOMING PARLTY SUNNY. MILDER HIGHS IN THE LOWER 70S SAT
AHEAD OF THIS WEAK TROF.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
WARM UP CONTINUES EARLY NEXT WEEK AS EXTENDED MODELS/ENSEMBLES
CONTINUE TO BUILD UPPER LEVEL RIDGE EASTWARD FROM THE ROCKIES INTO
THE MS VALLEY BY MON. ABOVE NORMAL HIGHS IN THE UPPER 70S AND LOWER
80S DURING THIS PERIOD AND NEW MEX NUMBERS CONTINUE TO SUPPORT THESE
WARM READINGS. COULD BE A RISK OF CONVECTION BY WED AS MORE MOISTURE
RETURNS TO THE MIDWEST AHEAD OF UPPER LEVEL TROF/LOW PRESSURE IN THE
ROCKIES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HUETTL
Hazardous weather outlook, Apr 26, 10:04 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CDT THU APR 26 2007

ILZ027>031-036-037-040-041-047-271200-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1104 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

DUE TO THE HEAVY RAINFALL WHICH OCCURRED OVER MOST OF THE ILLINOIS
RIVER BASIN YESTERDAY AND THE ADDITIONAL RAINFALL EXPECTED THROUGH
TONIGHT...IT APPEARS THE ILLINOIS RIVER AT HENRY AND PEORIA WILL ONCE
AGAIN GO ABOVE FLOOD STAGE EITHER LATE THIS WEEKEND OR EARLY NEXT
WEEK. HAVANA AND BEARDSTOWN HAVE BEEN ABOVE FLOOD STAGE AND ARE
EXPECTED REMAIN THAT WAY THROUGH NEXT WEEK.

RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO
EARLY THIS EVENING AS A SLOW MOVING LOW PRESSURE AREA PUSHES
ACROSS CENTRAL ILLINOIS. THE THREAT FOR SEVERE WEATHER IS
LOW...HOWEVER...ADDITIONAL RAINFALL OF AROUND AN INCH WILL KEEP
MANY STREAMS AND CREEKS AT OR ABOVE BANKFULL INTO EARLY FRIDAY.
THE RAIN THREAT WILL GRADUALLY DIMINISH AS THE LOW PULLS TO OUR
NORTHEAST LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED...ESPECIALLY
IN AREAS THAT HAVE RECEIVED AN ADDITIONAL INCH OR MORE OF
RAINFALL SINCE YESTERDAY MORNING.

ILZ038-042-043-048>051-271200-
DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
1104 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW
MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS THIS AFTERNOON.
AT THIS TIME...IT APPEARS THE MORE LIKELY AREA TO SEE A SEVERE
THREAT WOULD BE JUST TO OUR EAST THIS AFTERNOON. HOWEVER...IF WE
GET ENOUGH BREAKS IN THE CLOUD COVER DURING THE DAY...OUR AIR MASS
WOULD BECOME MORE UNSTABLE AND THE THREAT FOR LOCALLY SEVERE
THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLY A TORNADO
WILL EXIST...INTO EARLY THIS EVENING.  THE AREA OF LOW PRESSURE
WILL PUSH TO OUR NORTHEAST BY LATE TONIGHT...TAKING THE THREAT
FOR RAIN WITH IT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT ACROSS MOST
OF THE AREA. HOWEVER...AREAS JUST EAST OF INTERSTATE 55 WILL SEE
A RISK FOR SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING.

ILZ044>046-052>057-061>063-066>068-071>073-271200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1104 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW
MOVING LOW PRESSURE AREA MOVES ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THE SURFACE LOW IS EXPECTED TO BE NEAR SPRINGFIELD
AROUND THE NOON HOUR THIS AFTERNOON WITH A WARM FRONT DRAPED EASTWARD
FROM THE LOW. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND
EAST OF THE LOW AND WARM FRONT WHERE THE GREATER LOCALIZED SHEAR
WILL BE PRESENT. A FEW OF THE STORMS THAT DEVELOP NEAR THE LOW AND
WARM FRONTAL BOUNDARY MAY PRODUCE A BRIEF TORNADO...HOWEVER...THE
PRIMARY THREAT WITH THE STORMS WOULD BE FROM HAIL AND STRONG
STRAIGHT LINE WINDS. THE SEVERE THREAT WILL DIMINISH THIS EVENING
AS THE LOW AND FRONTAL BOUNDARY PUSH TO OUR EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS AFTERNOON INTO THIS
EVENING. CURRENT INDICATIONS SUGGEST THE BEST TIME FRAME WOULD BE
FROM 100 PM UNTIL 700 PM CDT.

HJS

The radar

The Lincoln radar (KILX), 57 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Macon

When
April 26, 12:30 PM CST
Where
Macon County, 0.69 mi N of Mt Zion
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.780, -88.880

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20094.